Alert archive / Massachusetts / Snow Advisories in 2005

Snow Advisory 3, NWS Boston/Norton, MA

December 5, 20054 counties in Massachusetts; Providence County, Rhode Island

NWS Boston/Norton, MA issued this snow advisory at Dec 5, 2005, 11:52 AM EST for 4 counties in Massachusetts; Providence County, Rhode Island. It took effect at Dec 6, 2005, 12:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2005, 11:52 AM EST (16:52 UTC)
In effect from
Dec 6, 2005, 12:00 AM EST
Expired
Dec 6, 2005, 3:40 AM EST
In force
4 hr
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 8 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 4.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2005-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2005-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 051652
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1152 AM EST MON DEC 5 2005

...A WINTER STORM IS EXPECTED TO IMPACT SOUTHEASTERN NEW ENGLAND
LATE TONIGHT INTO TUESDAY...

MAZ020-021-RIZ003>007-060100-
/O.CON.KBOX.WS.W.0001.051206T0500Z-051206T2100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
1152 AM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST TUESDAY. 

THIS WARNING INCLUDES THE SOUTH COASTS OF MASSACHUSETTS AND RHODE
ISLAND.

SNOW IS EXPECTED TO REACH THE SOUTH COASTS OF RHODE ISLAND AND
MASSACHUSETTS PROBABLY AROUND MIDNIGHT. THIS SNOW SHOULD BECOME HEAVY
BEFORE DAYBREAK AND CONTINUE THROUGH TUESDAY MORNING. THE SNOW IS
EXPECTED TO END TUESDAY AFTERNOON WITH TOTAL SNOW ACCUMULATIONS OF 4
TO 7 INCHES EXPECTED. THE HIGHEST OF THESE AMOUNTS WILL PROBABLY
CONFINED TO THE IMMEDIATE SOUTH COAST.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL
TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR
UNTREATED SURFACES.

$$

MAZ022>024-RIZ008-060100-
/O.CON.KBOX.WS.W.0001.051206T0500Z-051206T2100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND
1152 AM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST TUESDAY. 

THIS WARNING INCLUDES CAPE COD...NANTUCKET MARTHAS VINEYARD AND BLOCK
ISLAND.

WET SNOW IS EXPECTED TO OVERSPREAD THE ISLANDS AROUND 9 OR 10
PM...REACHING CAPE COD CLOSE TO MIDNIGHT. THIS WET SNOW SHOULD
BECOME HEAVY BEFORE DAYBREAK AND CONTINUE THROUGH TUESDAY MORNING.
THE SNOW IS EXPECTED TO END TUESDAY AFTERNOON WITH TOTAL SNOW
ACCUMULATIONS BETWEEN 4 AND 8 INCHES. THE SNOW MAY MIX WITH OR CHANGE
TO RAIN FOR A TIME ACROSS THE OUTER-CAPE AND AND NANTUCKET. IN
ADDITION...TEMPERATURES WILL BE AT OR JUST ABOVE FREEZING DURING THE
STORM SO IT WILL BE A WET SNOW. THIS WET SNOW WILL BE CAPABLE OF
KNOCKING DOWN SOME TREE LIMBS AND EVEN CAUSE A FEW POWER OUTAGES.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL
TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR
UNTREATED SURFACES.

$$

MAZ013-015>019-RIZ001-002-060100-
/O.UPG.KBOX.WS.A.0001.051206T0500Z-051206T2100Z/
/O.NEW.KBOX.SN.Y.0003.051206T0500Z-051206T2100Z/
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FOSTER...SMITHFIELD...PROVIDENCE
1152 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO OVERSPREAD THE REGION BETWEEN MIDNIGHT AND 3 AM.
THE SNOW WILL CONTINUE TUESDAY MORNING BEFORE TAPERING OFF IN THE
AFTERNOON. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO BE BETWEEN 2 AND
4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FRANK
3 follow-up statements
000 
WWUS41 KBOX 051941
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EST MON DEC 5 2005

...A WINTER STORM IS EXPECTED TO IMPACT SOUTHEASTERN NEW ENGLAND
LATE TONIGHT INTO TUESDAY...

MAZ020-021-RIZ003>007-060345-
/O.CON.KBOX.WS.W.0001.051206T0500Z-051206T2100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
241 PM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST TUESDAY. 

THIS WARNING INCLUDES THE SOUTH COASTS OF MASSACHUSETTS AND RHODE
ISLAND.

SNOW IS EXPECTED TO REACH THE SOUTH COASTS OF RHODE ISLAND AND
MASSACHUSETTS PROBABLY AROUND MIDNIGHT. THIS SNOW SHOULD BECOME
HEAVY BEFORE DAYBREAK AND CONTINUE THROUGH TUESDAY MORNING. THE
SNOW IS EXPECTED TO END TUESDAY AFTERNOON WITH TOTAL SNOW
ACCUMULATIONS OF 4 TO 7 INCHES EXPECTED. THE HIGHEST OF THESE
AMOUNTS WILL PROBABLY BE CONFINED TO THE IMMEDIATE SOUTH COAST.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL
TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR
UNTREATED SURFACES.

$$

MAZ022>024-RIZ008-060345-
/O.CON.KBOX.WS.W.0001.051206T0500Z-051206T2100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND
241 PM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 PM EST TUESDAY. 

THIS WARNING INCLUDES CAPE COD...NANTUCKET MARTHAS VINEYARD AND
BLOCK ISLAND.

WET SNOW IS EXPECTED TO OVERSPREAD THE ISLANDS AROUND 9 OR
10 PM...REACHING CAPE COD CLOSE TO MIDNIGHT. THIS WET SNOW SHOULD
BECOME HEAVY BEFORE DAYBREAK AND CONTINUE THROUGH TUESDAY
MORNING. THE SNOW IS EXPECTED TO END TUESDAY AFTERNOON WITH TOTAL
SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES. THE SNOW MAY MIX WITH
OR CHANGE TO RAIN FOR A TIME ACROSS THE OUTER-CAPE AND AND
NANTUCKET. IN ADDITION...TEMPERATURES WILL BE AT OR JUST ABOVE
FREEZING DURING THE STORM SO IT WILL BE A WET SNOW. THIS WET SNOW
WILL BE CAPABLE OF KNOCKING DOWN SOME TREE LIMBS AND EVEN CAUSE A
FEW POWER OUTAGES.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL
TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR
UNTREATED SURFACES.

$$

MAZ013-015>019-RIZ001-002-060345-
/O.CON.KBOX.SN.Y.0003.051206T0500Z-051206T2100Z/
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FOSTER...SMITHFIELD...PROVIDENCE
241 PM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST TUESDAY. 

SNOW IS EXPECTED TO OVERSPREAD THE REGION BETWEEN MIDNIGHT AND
3 AM. THE SNOW WILL CONTINUE TUESDAY MORNING BEFORE TAPERING OFF
IN THE AFTERNOON. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO BE
BETWEEN 2 AND 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FRANK
000 
WWUS41 KBOX 060220
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
920 PM EST MON DEC 5 2005

...A WINTER STORM IS EXPECTED TO IMPACT SOUTHEASTERN NEW ENGLAND
LATE TONIGHT INTO TUESDAY...

MAZ020-021-RIZ003>007-061030-
/O.CON.KBOX.WS.W.0001.051206T0500Z-051206T2100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
920 PM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EST TUESDAY...

THIS WARNING INCLUDES THE SOUTH COASTS OF MASSACHUSETTS AND RHODE
ISLAND.

SNOW WILL OVERSPREAD THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS
BETWEEN 10 PM AND 1 AM. THIS SNOW SHOULD BECOME HEAVY AT TIMES
OVERNIGHT INTO THE MID MORNING ON TUESDAY AFFECTING THE MORNING RUSH
HOUR PERIOD. SNOW WILL COME TO AN END EARLY TUESDAY AFTERNOON. TOTAL
SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED. THE HIGHEST OF
THESE AMOUNTS WILL BE CONFINED TO THE IMMEDIATE SOUTH COAST.

PEOPLE WITH TRAVEL PLANS OVERNIGHT SHOULD ALLOW EXTRA TIME. ROADS
ARE ALWAYS VERY SLIPPERY DURING THE FIRST FEW HOURS OF SNOWFALL...
BEFORE CREWS HAVE A CHANCE TO TREAT ROAD SURFACES. A SLOW AND SNOWY
MORNING COMMUTE IS EXPECTED AS WELL.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. 

$$

MAZ022>024-RIZ008-061030-
/O.CON.KBOX.WS.W.0001.051206T0500Z-051206T2100Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND
920 PM EST MON DEC 5 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EST TUESDAY...

THIS WARNING INCLUDES CAPE COD...NANTUCKET MARTHAS VINEYARD AND
BLOCK ISLAND.

WET SNOW IS EXPECTED TO OVERSPREAD BLOCK ISLAND BETWEEN 10 PM AND 11
PM...REACHING CAPE COD...MARTHAS VINEYARD AND NANTUCKET ISLAND BEFORE
1 AM. SNOW WILL BE HEAVY AT TIMES OVERNIGHT INTO TUESDAY MORNING. THE
SNOW IS EXPECTED TO END TUESDAY AFTERNOON WITH TOTAL SNOW
ACCUMULATIONS BETWEEN 4 AND 8 INCHES. THE SNOW MAY MIX WITH OR CHANGE
TO RAIN FOR A TIME ACROSS THE OUTER-CAPE AND NANTUCKET. TEMPERATURES
WILL BE AT OR JUST ABOVE FREEZING DURING THE STORM SO IT WILL BE A
WET SNOW. THIS WET SNOW WILL BE CAPABLE OF BREAKING SOME TREE LIMBS
AND EVEN CAUSE A FEW POWER OUTAGES.

EXPECT SLOW TRAVEL OVERNIGHT AND ESPECIALLY TUESDAY MORNING. WHILE
ACCUMULATIONS ON ROADS MAY BE LIMITED AT FIRST DUE TO ABOVE FREEZING
TEMPERATURES...BURSTS OF HEAVY SNOW WILL QUICKLY MAKE ROADWAYS SNOW
COVERED AND SLIPPERY. BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES.

A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE
INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE
INCHES IN A 24 HOUR PERIOD. 

$$

MAZ013-015>019-RIZ001-002-061030-
/O.CON.KBOX.SN.Y.0003.051206T0500Z-051206T2100Z/
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FOSTER...SMITHFIELD...PROVIDENCE
920 PM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST TUESDAY...

SNOW IS EXPECTED TO OVERSPREAD THE REGION BETWEEN 11 PM AND 2 AM.
THE SNOW WILL CONTINUE TUESDAY MORNING BEFORE TAPERING OFF BY 
AFTERNOON. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO BE BETWEEN 2 AND
4 INCHES.

PEOPLE WITH TRAVEL PLANS OVERNIGHT SHOULD ALLOW EXTRA TIME. ROADS
ARE ALWAYS VERY SLIPPERY DURING THE FIRST FEW HOURS OF SNOWFALL...
BEFORE CREWS HAVE A CHANCE TO TREAT ROAD SURFACES. A SLOW AND SNOWY
MORNING COMMUTE IS EXPECTED AS WELL.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS41 KBOX 060840
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EST TUE DEC 6 2005

MAZ020>024-RIZ003>008-061645-
/O.CAN.KBOX.WS.W.0001.000000T0000Z-051206T2100Z/
/O.NEW.KBOX.SN.Y.0004.051206T0840Z-051206T1700Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
340 AM EST TUE DEC 6 2005

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WINTER
STORM WARNING HAS BEEN CANCELED. 

IT NOW APPEARS THAT SNOWFALL AMOUNTS WILL BE LESS THAN PREVIOUSLY
FORECAST...AS THE STORM RESPONSIBLE FOR THE SNOW TRACKS A LITTLE
FARTHER AWAY FROM SOUTHERN NEW ENGLAND.

SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED FROM SOUTH COASTAL
RHODE ISLAND AND MASSACHUSETTS TO CAPE COD AND THE ISLANDS...WITH THE
4 INCH AMOUNTS MORE LIKELY TO OCCUR ON THE OUTER CAPE AND NANTUCKET.

THE SNOW WILL TAPER OFF BY MIDDAY.

MORNING COMMUTERS SHOULD STILL PLAN ON EXTRA TRAVEL TIME...AS ROADS
MAY BE SNOW COVERED IN SPOTS AND VISIBILITY WILL BE POOR. 

$$

MAZ013-015>019-RIZ001-002-060945-
/O.CAN.KBOX.SN.Y.0003.000000T0000Z-051206T2100Z/
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FOSTER...SMITHFIELD...PROVIDENCE
340 AM EST TUE DEC 6 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE SNOW
ADVISORY. THE ADVISORY IS NO LONGER IN EFFECT FOR THE INTERSTATE 95
CORRIDOR FROM PROVIDENCE TO BOSTON.

IT NOW APPEARS THAT SNOWFALL AMOUNTS WILL BE LOWER THAN PREVIOUSLY
FORECAST...AS THE STORM RESPONSIBLE FOR THE SNOW TRACKS A LITTLE
FARTHER AWAY FROM SOUTHERN NEW ENGLAND.

TOTAL SNOWFALL WILL RANGE FROM A DUSTING TO AN INCH AT MOST...BEFORE
THE SNOW ENDS LATER THIS MORNING.

$$

JWD

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Dec 5, 11:20 AM EST, 32 minutes earlier.

Area forecast discussion, Dec 5, 11:20 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1120 AM EST MON DEC 5 2005

.MORNING UPDATE...
THE 12Z MODELS SUITE ARE FINALLY COMING INTO BETTER AGREEMENT...
ALTHOUGH STILL NOT TOTALLY. THE NAM/GFS HAVE BEEN THE MOST EXTREME
SOLUTIONS OVER THE PAST 48 HOURS AND WHILE THEY ARE STILL SOMEWHAT
APART THEY HAVE BLENDED WITH EACHOTHER TO SOME DEGREE. THESE DAYS WE
HAVE SO MUCH MODEL DATA TO LOOK AT WITH THE EUROPEAN
MODELS...MESOSCALE MODELS...AND ENSEMBLE DATA. THIS HAS GREATLY
IMPROVED OUR ABILITY IN LONG RANGE FORECASTING AND SEEING POSSIBLE
SOLUTIONS. HOWEVER...WHEN IT COMES DOWN TO THE SHORT RANGE
FORECASTING SOMETIMES THE BEST OPTION IS STILL TO BLEND OUR 3 SHORT
RANGE MODELS NAM/NGM/GFS AND OF COURSE COMPARING THEM TO RADAR AND
SATELLITE TRENDS.

WITH ALL THIS SAID...THE GFS/NAM/NGM ARE IN EXCELLENT AGREEMENT IN
SHOWING TOTAL QPF OF 0.15 TO 0.30 INCHES IN THE BOSTON TO PROVIDENCE
CORRIDOR. MID LEVEL TEMPERATURES ARE FAIRLY COLD IN THIS REGION SO
THERE MIGHT BE SOME FLUFF FACTOR TO THE SNOW SO WILL GO WITH 2 TO 4
INCHES OF TOTAL SNOW ACCUMULATION WHERE WE CURRENTLY HAVE THE
ADVISORY. THIS SNOW APPEARS TO BE GENERATED MORE FROM  MID LEVEL
LIFT OVER THE COLD DOME...THAN THE ACTUAL SURFACE LOW PRESSURE
SYSTEM.

THE NEXT AREA OF CONCERN IS MUCH OF THE SOUTH COAST. ACROSS THIS
REGION WE CURRENTLY HAVE A WINTER STORM WARNING. THE NAM/CANADIAN
HAVE ABOUT A HALF INCH OF QPF ON THE IMMEDIATE SOUTH COAST...WHILE
THE GFS/NGM HAVE ABOUT 0.35 INCHES. KEEP IN MIND THIS IS ON THE
IMMEDIATE SOUTH COAST AND AMOUNTS DROP OFF RAPIDLY TO THE NORTH.
FEEL THE WARNING IS MARGINAL...BUT WILL CONTINUE BECAUSE WE MAY SEE
SOME 6 TO POSSIBLY 7 INCH AMOUNTS ON THE IMMEDIATE SOUTH COAST.
THEREFORE...WILL WORD THE WARNING AS 4 TO 7 INCHES OF SNOW BUT KEEP
THE HIGHEST AMOUNTS ON THE IMMEDIATE SOUTH COAST.

THE HEAVIEST SNOW STILL LOOKS LIKE IT WILL FALL OVER THE CAPE AND
ISLANDS. THIS IS WHERE THE MODELS ARE HAVING THE BIGGEST
DIFFERENCES BECAUSE THE QPF GRADIENT IS SO TIGHT. GFS HAS TRENDED
NORTH WITH ITS LAST RUN AND NAM HAS MOVED SOUTH SO THEY ARE IN
BETTER AGREEMENT. THINK WE COULD SEE SOME KIND OF DEFORMATION ZONE
SETUP OFF ACROSS THE CAPE AND NANTUCKET WHICH THE CANADIAN/NAM HINT
AT. THE PROBLEM IS THAT OCEAN WATER TEMPERATURES ARE STILL IN THE
UPPER 40S. IT WILL BE -5C AT 850 MB...BUT THIS TIME OF YEAR THE
BOUNDARY LAYER JUST MIGHT GET WARM ENOUGH TO MIX WITH OR CHANGE RAIN
FOR A SHORT TIME ACROSS THE OUTER CAPE AND NANTUCKET. EVEN IF THIS
DOES NOT HAPPENS TEMPERATURES MAY BE AT OR JUST A TOUCH ABOVE THE
FREEZING MARK AND IT WILL BE A WET SNOW. THEREFORE...FEEL THE BEST
FORECAST IS TO CONTINUE THE WINTER STORM WARNING BUT JUST TO GO WITH
4 TO 8 INCHES ACROSS THIS REGION. THE WET SNOW MAY BRING DOWN SOME
TREE LIMBS AND EVEN A FEW POWER LINES ACROSS THIS REGION SO THIS IS
SOMETHING WE WILL HAVE TO WATCH.

WILL HAVE THE UPDATED WINTER STORM WARNINGS/ADVISORIES OUT SHORTLY

FRANK

--------------------------------------------------------------------

.UPDATE...
WILL HAVE AN UPDATE OUT TO OUR CURRENT WINTER STORM WATCH/WARNINGS
ONCE WE ASSESS THE 12Z MODEL DATA. WE SHOULD HAVE THIS UPDATE OUT BY
AROUND NOON. OTHERWISE...WE PLAN TO LOWER HIGH TEMPERATURES TODAY A
FEW DEGREES BASED ON MID AND HIGH LEVEL CLOUDINESS OVERSPREADING THE
REGION AND MAV/FWC GUIDANCE THAT KEEPS HIGHS IN THE MID TO UPPER 30S.

FRANK/WS

--------------------------------------------------------------------

...SIGNIFICANT SNOWFALL APPEARS LKLY FOR THE S.CST AND PSSBL NWD INTO
THE I95 CORRIDOR...

.SHORT TERM (TODAY THROUGH TONIGHT)...
OPERATIONAL MODELS CONTINUE TO HAVE DIFFICULTY NAILING DOWN THE
TRACK OF A LOW PRESSURE FROM THE MID ATLANTIC COAST TONIGHT.  THE
GOOD NEWS IS THE VARIABILITY IS GRADUALLY NARROWING WITH EACH
SUCCESSIVE RUN.  THE TRACK OF THIS LOW PRESSURE WILL BE THE MAIN
PROBLEM FOR THE NEXT 24 HOURS...AND WILL PLAY A HUGE ROLE IN THE
AMOUNTS OF SNOW WE SEE IN SOUTHERN NEW ENGLAND.

WE LOOKED AT A LOT OF DATA THIS MORNING...AND ULTIMATELY WOUND UP
USING A BLEND ABOUT 75 PERCENT 05/00Z NAM AND 25 PERCENT 05/00Z
GFS.  ALTHOUGH BOTH THESE MODELS CONTINUE TO FLIP-FLOP WITH EACH
RUN...THEIR AVERAGE IS ACTUALLY QUITE CLOSE TO THE TRACK DEPICTED BY
SEVERAL OTHER MODELS...INCLUDING THE 05/00Z GGEM AND UKMET AND THE
04/18Z GFS ENSEMBLE MEAN.  THE 05/00Z NAM TRACK IS CLOSER TO THE
COAST...WHICH IS ALSO FAVORED BY MOST OF THE MEMBERS IN THE 05/00Z
GFS ENSEMBLE.  HENCE...MORE WEIGHT GIVEN TO THE NAM THIS MORNING.

THAT SAID...STILL A TRICKY FORECAST.  WILL HOIST A WINTER STORM
WARNING FOR CAPE COD...THE ISLANDS AND THE SOUTH COASTS OF MA AND
RI...WHERE OUR CONFIDENCE IS HIGHEST.  IT HAS BEEN NOTED FROM THE
PAST THAT STORMS OFTEN TRACK FARTHER NORTHWEST THAN DEPICTED BY THE
MODELS IN THESE SCENARIOS.  SO WILL ALSO LEAVE THE WATCH WHERE IT
WAS...OUTSIDE OF THOSE AREAS UPGRADED TO A WARNING...AND LET THE
NEXT SHIFT GET A LOOK AT MORE DATA THIS MORNING.  HPC HAS INDICATED
THERE WILL BE A RECON FLIGHT WITH SOME DROPSONDES THIS MORNING OFF
THE MID ATLANTIC COAST.

SNOW EXPECTED TO SPREAD NORTH THIS EVENING...WITH THE HEAVIEST
SNOWFALL AFTER MIDNIGHT.  DENDRITIC SNOW GROWTH POTENTIAL LOOKS TO
BE MAXIMIZED AROUND 12Z TUESDAY IN THE WARNING AREA.

GENERALLY USED A BLEND OF THE MET AND MAV GUIDANCE...IN SIMILAR
PROPORTIONS TO WHAT WE USED FOR THE MASS FIELDS.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...
00Z MDLS BEGINNING TO CONVERGE ON A STRONGER AND FARTHER NWD COASTAL
STORM TUE...WITH THE 00Z OPERATIONAL GFS SOMEWHAT OF AN OUTLIER.
ALTH THE 00Z GFS IS FARTHER N THAN LAST NIGHTS RUN...ESP WITH ITS
QPF. 00Z NAM MOST AMPLIFIED WITH U/A PTN AND ATTENDING SFC
LOW...WITH 24 HR QPF ENDING 00Z WED OF 0.50 INCHES AS FAR N AS NE CT
INTO NW RI AND EXTENDING NEWD INTO BOS AND CAPE ANN. MAX QPF IS OVR
CAPE COD AND NANTUCKET WITH TOTALS UP TO 1.44 GIVEN PROGRESSIVE
NATURE OF SYSTEM...THESE TOTALS ARE LKLY TOO HIGH...ESP CC AND ACK.
00Z GFS 24 HR QPF ONLY HAS 0.25 UP TO THE S.CST. HWR...MOST 00Z GFS
ENS MEMBERS ALNG WITH THE 21Z SREF ARE CONSIDERABLY HIER THAN THE
00Z GFS OP RUN AND MUCH CLOSER TO THE 00Z NAM. ALSO...CMC REGIONAL
AND GLOBAL MDL HV MORE QPF THAN THE 00Z GFS.

IN ADDITION...00Z UKMET AND BOTH CMC MDLS ARE MORE AMPLIFIED ALFT
LIKE THE 00Z NAM...RESULTING IN MORE SW FLOW ALFT INTO THE RGN. 00Z
GFS IS MUCH FLATTER ALFT WITH MORE OF A WESTERLY COMPONENT. THIS IS
SIGNIFICANT...BECAUSE WITH SFC LO TRACKING OFSHR UVM GENERATING SNFL
HERE WL BE ASSOCIATED WITH MLVL LIFT...NOT LO LVL FORCING/CNVRG FM
SFC LOW.

THEREFORE...U/A PTN MDL CONSENSUS IS CLOSER TO THE 00Z NAM SO OUR
QPF AND SNFL FCST WAS WEIGHTED 75% TWD THE NAM. THIS WOULD YIELD
APPROXIMATELY 4 TO 7 INCHES ALONG THE S.CST OF RI AND MA...WITH 6 TO
10 INCHES BID-MVY-ACK AND PSSBLY INTO CC. THIS IS IN GD AGREEMENT
WITH LATEST HPC SNFL GRAPHIC. FAIRLY CONFIDENT IN THESE NMBRS SO WL
BE UPGRADING OUR WTCH TO A WRNG FOR CSTL RI TO JUST S OF PVD
EXTENDING EWD INTO FALL RIVER/NEW BEDFORD/CAPE COD/BID-MVY AND ACK.
FARTHER N INTO NRN RI AND THE I95 CORRIDOR INTO BOS...CONFIDENCE IS
NOT AS HIGH FOR 6+ SNFL...ALTHO HIGH ENOUGH TO CONTINUE WITH A
WATCH. DAY SHIFT WL HV A BETTER OPPORTUNITY TO RESOLVE SNFL AND QPF
ACRS NRN PORTION OF THE WATCH AREA WITH 12Z MD SUITE. IN
ADDITION...DROPSONDES FROM WINTER RECON OCCURRING THIS AM OFF SE
AND MID ATLC CST FOR 12Z MDL INPUT. HOPEFULLY THIS WL MINIMIZE 12Z
MDL SPREAD.

&&

.AVIATION...
DROP RAPIDLY INTO THE IFR CATEGORY OVERNIGHT TO THE SOUTH OF
KBOS-KORH-KBAF...ESPECIALLY AFTER MIDNIGHT FROM SOUTH TO NORTH AS
THE SNOW MOVES INTO OUR REGION.  SNOW EXPECTED TO ALSO PRODUCES MANY
AREAS OF LIFR CONDITIONS AT TIMES TOWARD DAYBREAK TUESDAY.

&&

.MARINE...
WINDS REMAIN RELATIVELY LIGHT CLOSE TO SHORE...WITH PEAK GUSTS UP TO
25 KT CONTINUING ACROSS THE OUTER COASTAL WATERS.  SEAS ALSO STILL
IN THE 5-8 FT RANGE TOWARD THE OUTERMOST EDGE OF THE SOUTHERN NEW
ENGLAND COASTAL WATERS.  WINDS AND SEAS SHOULD DIMINISH TODAY...
THEN PICK UP AGAIN AS A LOW PRESSURE MOVES NORTHEAST FROM THE MID
ATLANTIC COAST OVERNIGHT.  SMALL CRAFT ADVISORY LIKELY NEEDED
OVERNIGHT...ESPECIALLY ACROSS THE OUTER COASTAL WATERS...BUT WILL
NOT HEADLINE FOR NOW TO AVOID CONFUSION WITH THE CURRENT SMALL
CRAFT ADVISORY.  GALE FORCE GUSTS NOT OUT OF THE QUESTION LATE
TONIGHT...BUT CONFIDENCE IN THEIR OCCURRENCE AT THIS TIME IS NOT VERY
HIGH.

AS FOR TUE...SAG N-NE WNDS WITH LO TRACKING NEAR 40N/70W COULD YIELD
A PD OF GALES TUE AM INTO THE AFTN. THEREAFTER...PROLONG PD OF GUSTY
W TO NW WNDS WITH A PULSE OF GALE FORCE WNDS PSSBL WED NGT WITH POLAR
FNT MVG ACRS THE AREA. GIVEN MAGNITUDE OF COLD AIR...COULD SEE ARCTIC
SEA SMOKE AND FREEZING SPRAY WED NGT INTO THU. WND AND SEAS SUBSIDE
THU AND THU NGT...THEN WL HAVE TO WTCH A POTENTIAL OCEAN/CSTL STORM
FRI.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WARNING FOR MAZ020>024 FROM MIDNIGHT TUESDAY TO 4
     PM TUESDAY.
  ...WINTER STORM WATCH FOR MAZ013-015>019 FROM MIDNIGHT TUESDAY TO
     4 PM TUESDAY.
NH...NONE.
RI...WINTER STORM WATCH FOR RIZ001-002 FROM MIDNIGHT TUESDAY TO 4
     PM TUESDAY.
  ...WINTER STORM WARNING FOR RIZ003>008 FROM MIDNIGHT TUESDAY TO 4
     PM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ250 UNTIL NOON MONDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL NOON MONDAY.
&&

SHORT TERM/AVIATION...BELK
LONG TERM...NOCERA
MARINE...NOCERA/BELK
Hazardous weather outlook, Dec 5, 5:20 AM EST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
520 AM EST MON DEC 5 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-061000-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
520 AM EST MON DEC 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT...
ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE...AND ALL OF RHODE OF ISLAND.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED TODAY.

FOR TONIGHT...WINTER STORM WARNINGS HAVE BEEN POSTED FOR THE SOUTH
COAST OF RHODE ISLAND AND MASSACHUSETTS. THIS INCLUDES BLOCK
ISLAND...MARTHAS VINEYARD AND CAPE COD. HEAVY SNOWFALL APPEARS
LIKELY ACROSS THIS AREA...BEGINNING THIS EVENING AND
CONTINUING OVERNIGHT.  FARTHER NORTH INTO NORTHERN RHODE ISLAND AND
EXTENDING NORTHEAST INTO BOSTON...WINTER STORM WATCHES REMAIN IN
EFFECT FOR THE POTENTIAL OF HEAVY SNOWFALL. SNOW WILL OVERSPREAD THE
REGION THIS EVENING FROM SOUTH TO NORTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW WILL CONTINUE TUESDAY BEFORE TAPERING OFF LATER IN THE DAY. IN
THE WARNING AREA SNOWFALL OF 4 TO 8 INCHES ARE EXPECTED...WITH 6 TO
10 INCHES ACROSS CAPE COD AND THE ISLANDS. FARTHER NORTH INTO
WATCH AREA...4 TO 6 INCHES IS ANTICIPATED WITH POSSIBLY HIGHER
AMOUNTS. LESSER AMOUNTS ARE EXPECTED NORTHWEST INTO HARTFORD...
SPRINGFIELD WORCESTER AND SOUTHERN NEW HAMPSHIRE.

GALE FORCE NORTH TO NORTHEAST WINDS ARE POSSIBLE TUESDAY ACROSS THE
COASTAL WATERS ADJACENT TO CAPE COD AND NANTUCKET. IN ADDITION...WIND
ADVISORIES MAY HAVE TO BE ISSUED FOR THESE AREAS.

COASTAL FLOODING IS NOT EXPECTED WITH THIS STORM...AS IT APPEARS TO
BE A QUICK MOVER...LIMITING THE DURATION OF STRONG WINDS.
NEVERTHELESS...IT WILL HAVE TO BE WATCHED CLOSELY.

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY AND THURSDAY...HOWEVER
VERY COLD AIR WILL OVERSPREAD THE REGION WEDNESDAY NIGHT AND THURSDAY
BEHIND A POLAR FRONT. TEMPERATURES MAY NOT CLIMB ABOVE FREEZING
BOTH DAYS...ALONG WITH FRIGID WIND CHILLS.

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH SUNDAY...HOWEVER
THERE IS A LOW RISK OF TWO MORE COASTAL STORMS AFFECTING THE AREA...
FIRST FRIDAY AND THEN SUNDAY OR MONDAY. AGAIN...THIS IS A LOW RISK
BUT WORTH MENTIONING GIVEN THE ACTIVE WEATHER PATTERN EVOLVING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER AND SKYWARN ACTIVATION IS NOT EXPECTED FOR THE NEXT 12 HOURS.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 5:04 AM ESTWinter Storm WarningBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth23 hr

Nearby

Snow Advisories in Massachusetts, 2005Snow Advisories in Rhode Island, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.